MAUDE Adverse Event Report: FERNO-WASHINGTON, INC. 35X NM COT

FERNO-WASHINGTON, INC. 35X NM COT
Model Number 0015788
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/04/2016
Additional Manufacturer Narrative
The cot was evaluated by a field technician at the complainant's site.A visual and functional evaluation was conducted and the cot was functioning according to specification.The release mechanism on this cot requires the cot to be lifted to remove the weight off the legs before the release mechanism will operate.It is suspected the operators were not taking all of the weight off the legs before activating the release mechanism.No further details have been provided regarding the medic's alleged injury, the type of medical treatment sought or the outcome of the medical treatment.
 
Event or Problem Description
It was reported while lifting the frame of the cot to release the locking mechanism, a medic allegedly injured their back when the mechanism would not release.There was a patient on the cot at the time of incident but there were no reports of injury or adverse consequence to the patient.The initial report of the incident indicated the medic did not seek medical intervention for the alleged injury but rather used ice and rest.It was later reported on 12/23/2016 that the medic was going to seek medical treatment for the alleged injury due to ongoing pain.

Brand Name
35X NM COT
Common Device Name
35X NM COT
Manufacturer (Section D)
FERNO-WASHINGTON, INC.
70 weil way
wilmington OH 45177
MDR Report Key6208287
Report Number1523574-2016-00040
Device Sequence Number862848
Product Code FPO
UDI-Device Identifier00190790000349
UDI-Public00190790000349
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Emergency Medical Technician
Type of Report Initial
Report Date (Section B) 12/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Emergency Medical Technician
Device Model Number0015788
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2016
Initial Report FDA Received Date12/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight84